MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB SCREW, 5.0, 40 MM; NCB PLATING SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB SCREW, 5.0, 40 MM; NCB PLATING SYSTEM
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Swelling (2091)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received other source documents for review.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and after implantation the patient started experiencing pain, extreme swelling and limited range of motion.Patient gained weight post implantation.Hence, the patient went for second opinion and from the x-rays it was told to her that the screws were too long and there were no end caps on the screws.
 
Event or Problem Description
Investigation has been completed.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that patient had a distal femur fracture which was treated with ncba periprosthetic femur plate.Post-implantation the patient started experiencing pain, extreme swelling around her knee and limited range of motion.Review of received data: no medical data relevant to the case has been received.- x-rays: images were provided which are a xeroxed copy of actual x-ray and are grainy and of poor quality.Therefore, an assessment was not possible.Product evaluation: no product was returned as it remains implanted; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: all involved devices are intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records could not be performed as the lot numbers of the devices were not available.- instruction for use (ifu): the applicable instruction for use (ifu) was reviewed with no anomalies noted.Conclusion: it was reported that patient had a distal femur fracture which was treated with ncba periprosthetic femur plate.Post-implantation the patient started experiencing pain, extreme swelling around her knee and limited range of motion.Neither operative notes, office visit notes, nor device(s) or photos of the device(s) were received; therefore the condition of the component(s) is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.Based on the investigation the reported event cannot be confirmed.Due to significant lack of information a detailed investigation could not be performed, nevertheless based on the given information there is no indication of a nonconformance or complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2021-00043-1, 0009613350-2021-00045-1, 0009613350-2021-00046-1, 0009613350-2021-00044-1, 0009613350-2021-00041-1, 0009613350-2021-00047-1, and 0009613350-2021-00042-1.

Brand Name
NCB SCREW, 5.0, 40 MM
Common Device Name
NCB PLATING SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11242732
Report Number0009613350-2021-00040
Device Sequence Number17033237
Product Code HRS
UDI-Device Identifier00889024295766
UDI-Public00889024295766
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K042695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03150.040
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight113